MAUDE Adverse Event Report: ST. JUDE MEDICAL, COSTA RICA LTDA ADVISOR¿ FL, CIRCULAR MAPPING CATHETER, SENSOR ENABLED¿; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

ST. JUDE MEDICAL, COSTA RICA LTDA ADVISOR¿ FL, CIRCULAR MAPPING CATHETER, SENSOR ENABLED¿; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number D-AVSE-DF10-F15
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation results will be provided in a subsequent submission.
 
Event or Problem Description
During a pulmonary vein isolation procedure a device fragmentation occurred.The catheter was inserted into the left atrium (la) via a 9f introducer with minimal resistance and after the la model was completed the catheter was smoothly retracted into the sheath for removal.Though no resistance was noted it appeared that part of the catheter had detached when it was retracted back into the sheath.When the catheter was outside of the body it was confirmed the end with the electrodes was missing.A new catheter was introduced into the patient through the left femoral vein to continue the procedure.There were no adverse consequences to the patient however the detached portion of the catheter remains within the patient with plans to remove in a couple months.
 
Additional Manufacturer Narrative
One 15mm loop, bi-directional, curve d-f, sensor enabled, advisor fl circular mapping catheter was received for evaluation and two images were received.The images appear to show the distal tip of the catheter with a detached tip as well as an x-ray of the detached component.The distal tip was detached proximal to the distal loop transition.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the detached distal tip remains unknown.

Brand Name
ADVISOR¿ FL, CIRCULAR MAPPING CATHETER, SENSOR ENABLED¿
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
ST. JUDE MEDICAL, COSTA RICA LTDA
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
MDR Report Key8871696
Report Number3008452825-2019-00394
Device Sequence Number1811956
Product Code DRF
UDI-Device Identifier05415067025975
UDI-Public05415067025975
Combination Product (Y/N)N
Initial Reporter CountryGR
PMA/510(K) Number
K160335
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Model NumberD-AVSE-DF10-F15
Device Lot Number6828121
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/18/2019
Supplement Date Received by Manufacturer12/13/2019
Initial Report FDA Received Date08/07/2019
Supplement Report FDA Received Date12/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;